MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2020-020
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the anterior tibial artery.During advancement of an unspecified command es guide wire thru the lumen of a 2x20mm armada 14 percutaneous transluminal angioplasty (pta) catheter peeling was noticed on the guide wire, which then became stuck, so the devices were removed together.An unspecified armada xt balloon and command es guide wire were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter which identified a tear in the distal tip.The reported difficulty to advance and remove the guide wire were unable to be confirmed due to the returned condition of the device and the polymer contamination in the lumen.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the balloon catheter during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that during the procedure manipulation of the devices likely caused damage to the inner member resulting in the difficulty to advance.Further manipulation against resistance further damaged the balloon catheter polymer coating, resulting in the difficulty to remove and subsequent noted damages to the balloon catheter and polymer peeling off the guide wire remaining in the wire lumen.There is no indication of a product quality issue with respect to manufacture, design.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12245886
Report Number2024168-2021-06626
Device Sequence Number4255575
Product Code LOX
UDI-Device Identifier08717648182938
UDI-Public08717648182938
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberF2020-020
Device Catalogue NumberF2020-020
Device Lot Number00803G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND ES 14; COMMAND ES 14